Hi. Our 13yo son is showing signs of depression. He was on medication for a number of years for his depressive behaviours (Autism) and we recently took him off as he became very concerned with some breast tissue development, (gynecomastia). We had seen paediatricians previously about the gynecomastia and they said it should disappear in puberty, and that the risks of coming off the medication outweigh the gynecomastia. Being a new 13yo who has just started high school, he became quite self conscious. Hence we weaned him off the medication.
His depressive behaviours are slowly returning, and he isn't enjoying what he used to, extremely emotional, doesn't want to go to school or get out of bed and just wants to play his Xbox all day. We see a new paediatrician in June, and I want to put him back on his meds, but he doesn't because of the fear the gynecomastia will come back. we understand this concern 100%, but his mental health is more important to his dad and me. I'm just wondering if anyone else has had their 13yo boys on anti-depressants, or if they've also experienced their child have gynecomastia from anti-depressant use. Thanks - Worried Mum & Dad
... View more
Date Last Visited
Total Messages Posted
No tags yet
It looks like you’re visiting us from a country other than Australia.
You are welcome to look around the forums, but please don’t make an account or post,
as we can’t offer you the help you may need.
Before you go ahead and post, you should know that we remove non-Australian accounts
– not because we don’t want to help or connect with you, but because we may not be able to
provide you with the service that you require.